×

On the two smallest Pisot numbers. (English. Russian original) Zbl 1284.11106

Math. Notes 94, No. 5, 820-823 (2013); translation from Mat. Zametki 94, No. 5, 784-787 (2013).
Summary: Recall that a Pisot number is an algebraic integer greater than \(1\), whose conjugates lie strictly inside the unit disc \(\mathbb{D} = \{ z \in \mathbb{C}: |z| < 1 \}\). Pisot numbers can be characterized by their diophantine properties. Consider
\[ L(\theta): \sup_{\xi \in \mathbb{R}}\liminf_{n \to \infty} \| \xi \theta^n \| \] . The author proves the following theorem: let \(\theta\) be the greatest root of the equation \(x^3-x-1=0\), then the equality \(L(\theta)= 1/5\) holds. Similarly, she proves that if \(\theta\) is the greatest root of the equation \(x^4-x^3-1=0\), then the equality \(L(\theta)=3/17\) holds.

MSC:

11K16 Normal numbers, radix expansions, Pisot numbers, Salem numbers, good lattice points, etc.
11J25 Diophantine inequalities
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J. W. S. Cassels, An Introduction to Diophatine Approximations, Cambridge Tracts in Math. and Math. Phys., 45, Cambridge Univ. Press, Cambridge, 1957 · Zbl 0077.04801
[2] T. Vijayaraghavan, Proc. Cambridge Phil. Soc., 37 (1941), 349 – 357
[3] A. Dubickas, Bull. London Math. Soc., 38:1 (2006), 70 – 80 · Zbl 1164.11025
[4] M. J. Bertin, A. Decomps-Guilloux, M. Grandet-Hugot, M. Pathiaux-Delefosse, J. P. Schreiber, Pisot and Salem Numbers, Birkhaüser Verlag, Basel, 1992 · Zbl 0772.11041
[5] V. Zhuravleva, J. Theór. Nombres Bordeaux, 25 (2013), 499 – 520
[6] C. L. Siegel, Duke Math. J., 11:3 (1944), 597 – 602 · Zbl 0063.07005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.